Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 20, NWS Las Vegas, NV

May 7, 2024Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 7, 2024, 12:48 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at May 7, 2024, 11:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 7, 2024, 12:48 AM MST (07:48 UTC)
In effect from
May 7, 2024, 11:00 PM MST
Expired
May 8, 2024, 3:17 PM MST
In force
16 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3584 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS75 KVEF 070748
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1248 AM PDT Tue May 7 2024

AZZ002-036-CAZ524-526-527-NVZ021-022-072000-
/O.NEW.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper
Colorado River Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Oatman, Mitchell Caverns, Cal-Nev-Ari,
Lake Havasu City, Hoover Dam, Bullhead City, Topock, Searchlight,
Mountain Pass, Mohave Valley, Primm, Laughlin, Needles, Vidal
Junction, Desert Hills, and Baker
1248 AM PDT Tue May 7 2024 /1248 AM MST Tue May 7 2024/

...WIND ADVISORY IN EFFECT FROM 11 PM PDT /11 PM MST/ THIS EVENING 
TO 5 PM PDT /5 PM MST/ WEDNESDAY...

* WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino 
  County-Upper Colorado River Valley, and Southern Clark County.

* WHEN...From 11 PM PDT /11 PM MST/ this evening to 5 PM PDT /5 PM 
  MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east-west oriented roads. Instances of 
blowing dust resulting in reduced visibility will be possible near 
dry lake beds. Use extra caution when driving.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Stessman
4 follow-up statements
271 
WWUS75 KVEF 071904
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1204 PM PDT Tue May 7 2024

AZZ002-036-CAZ524-526-527-NVZ021-022-080600-
/O.CON.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper
Colorado River Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Hoover Dam, Mountain Pass, Searchlight,
Laughlin, Oatman, Desert Hills, Baker, Lake Havasu City, Bullhead
City, Mitchell Caverns, Vidal Junction, Primm, Topock, Mohave
Valley, Cal-Nev-Ari, and Needles
1204 PM PDT Tue May 7 2024 /1204 PM MST Tue May 7 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM PDT /11 PM MST/ THIS 
EVENING TO 5 PM PDT /5 PM MST/ WEDNESDAY...

* WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino 
  County-Upper Colorado River Valley, and Southern Clark County.

* WHEN...From 11 PM PDT /11 PM MST/ this evening to 5 PM PDT /5 PM 
  MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east-west oriented roads. Instances of 
blowing dust resulting in reduced visibility will be possible near 
dry lake beds. Use extra caution when driving.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
188 
WWUS75 KVEF 080553
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1053 PM PDT Tue May 7 2024

AZZ002-036-CAZ524-526-527-NVZ021-022-081800-
/O.CON.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper
Colorado River Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Mountain Pass, Hoover Dam, Mitchell
Caverns, Laughlin, Cal-Nev-Ari, Topock, Searchlight, Oatman,
Desert Hills, Bullhead City, Baker, Mohave Valley, Vidal
Junction, Needles, Lake Havasu City, and Primm
1053 PM PDT Tue May 7 2024 /1053 PM MST Tue May 7 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ 
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino 
  County-Upper Colorado River Valley, and Southern Clark County.

* WHEN...Until 5 PM PDT /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east-west oriented roads. Instances of 
blowing dust resulting in reduced visibility will be possible near 
dry lake beds. Use extra caution when driving.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Stessman
213 
WWUS75 KVEF 081741
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1041 AM PDT Wed May 8 2024

AZZ002-036-CAZ524-526-527-NVZ021-022-090000-
/O.CON.KVEF.WI.Y.0020.000000T0000Z-240509T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper
Colorado River Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Laughlin, Mitchell Caverns, Desert Hills,
Oatman, Cal-Nev-Ari, Mohave Valley, Lake Havasu City, Primm,
Searchlight, Bullhead City, Hoover Dam, Mountain Pass, Baker,
Needles, Vidal Junction, and Topock
1041 AM PDT Wed May 8 2024 /1041 AM MST Wed May 8 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT / MST THIS 
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino 
  County-Upper Colorado River Valley, and Southern Clark County.

* WHEN...Until 5 PM PDT / MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east-west oriented roads. Instances of 
blowing dust resulting in reduced visibility will be possible near 
dry lake beds. Use extra caution when driving.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV
519 
WWUS75 KVEF 082217
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
317 PM PDT Wed May 8 2024

AZZ002-036-CAZ524-526-527-NVZ021-022-082330-
/O.CAN.KVEF.WI.Y.0020.000000T0000Z-240509T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper
Colorado River Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Laughlin, Mitchell Caverns, Desert Hills,
Oatman, Cal-Nev-Ari, Mohave Valley, Lake Havasu City, Primm,
Searchlight, Bullhead City, Hoover Dam, Mountain Pass, Baker,
Needles, Vidal Junction, and Topock
317 PM PDT Wed May 8 2024 /317 PM MST Wed May 8 2024/

...WIND ADVISORY IS CANCELLED...

Gusty north-northwest winds will continue along the Colorado River 
Valley and across eastern San Bernardino County through Thursday 
evening. However, the threat of gusts higher than 40 mph has ended.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 2:42 PM MST, 10 hours 6 minutes earlier.

Area forecast discussion, May 6, 2:42 PM MST, 10 hours 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
242 PM PDT Mon May 6 2024

.SYNOPSIS...Gusty north-northwest winds expected today through
Wednesday across the forecast area. Temperatures will warm through
Tuesday before dropping once again on Wednesday and then gradually
warming through the rest of the work week into the weekend.
&&

.DISCUSSION...Today through next Monday.

The system that brought gusty winds to the region last weekend will
continue to push eastward. As it pushes east, it will dig a longwave
trough across the entire United States. This set up will place us
beneath a dry northwest flow aloft. However, this pattern allows
shortwaves to ride through the Desert Southwest, often bringing
strong gusty winds along with it.

This will occur on Tuesday and Wednesday. A shortwave will ride
along the northwest flow, resulting in gusty north-northwest winds
across the southern Great Basin Tuesday afternoon, then spreading
southward and focusing along the Colorado River Valley on Wednesday.
Winds along the Colorado River Valley will also be aided by
topographic enhancement, which could result in very localized gusts
above 40 mph - particularly near Bullhead City / Laughlin, which
would impact Lake Mohave. As such, expect dangerous boating
conditions, especially for small craft on Wednesday. This shortwave
will usher cooler air into the region, resulting in a temperature
drop to below-average once again on Wednesday.

Ensemble means indicate that the aforementioned area of low pressure
over the central United States will retrograde, with a weak blocking
pattern anticipated over the Desert Southwest as a growing ridge of
high pressure builds in the eastern Pacific. As such, expect breezy
afternoons through the remainder of the work week. Regardless,
heights will rise over the area, resulting in an increase in
temperatures going into the weekend. Desert valleys can expect high
temperatures in the low-to-mid 90s by the end of the weekend.
&&

.AVIATION...For Harry Reid...Light and variable winds this afternoon
before a push of SW winds around 23z - 01z. Once they arrive, expect
SW winds of 8-12 knots to continue through the evening and most of
the overnight hours. Early tomorrow morning, winds weaken and become
variable in direction for a few hours before breezy north winds
arrive after daybreak. 70+ percent chance of gusts over 10 knots
between 15z and 18z. Winds weaken early tomorrow afternoon, but
breezy NNW winds return in the late afternoon. FEW-SCT high clouds
through the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light and variable winds in the Las Vegas Valley this
afternoon, with SW winds of 8-12 knots arriving in the late
afternoon and early evening. KHND remains SSW through the night
while KVGT eventually returns to typical NW late tonight. Breezy NNW
winds develop tomorrow morning after daybreak. At KBIH, light south
winds expected through 22z, with gusty NW winds of 15-25 knots
arrive afterwards. NW winds weaken tonight but increase again
tomorrow morning. Light and variable winds at KDAG this afternoon,
gradually turning west and increasing in magnitude. At their peak
tonight, gusts around 30 knots are expected. In the Colorado River
Valley, the north winds this morning are transitioning to a light
and variable state. Southerly breezes arrive this evening and
persist through the night. VFR conditions prevail as FEW-SCT high
clouds linger across the area.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Varian
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.